Contraindications for Waxing …… Please note, this list is not exhaustive. If you have any doubt about whether you should be waxed or not, do consult your medical practitioner or Dermatiologist.
The following medications may cause the skin to thin or to be extra sensitive to waxing. Thin, sensitive skin can lift with the wax. If you have taken Accutane within the last year it is not advised to wax for one year after you have stopped taking this medication. If you are currently using any of the following products, I will be unable to wax you.
· Accutane (Acne medication)
· Adapalene (Acne medication)
· Alustra (Retin A)
· Avage (Tazorac – Acne medication)
· Avita (type of Retin A)
· Differin (Acne medication)
· Isotretinoin (like Accutane)
· Renova (Retin A)
· Tazarac (Acne medication)
· Tazarotene (like Tazorac)
· Tretinoin (like Retin A)
· Other medications not listed above …
· Alpha Hydroxy Acids (Glycolic, Lactic)
· Topical Antibiotics
· Salicylic Acid
· Exfoliants/Laser Peels/Microdermabrasion
If you are taking a medication or using a product that has changed your skin in any way and you are unsure about the safety of waxing, please talk to your doctor first. Hopefully we can work together to make your waxing experience a great one!
Other Contraindications/contra-actions include ….
The following will mean I would not be able to treat you due to the risk of cross infection…
The following cannot be waxed over due to skin sensitivity, until healed ….
Bruising, cuts and abrasions
Operations/Recent scar tissue (6 months healing required)
Skin Disorders (eczema,dermatitis, psoriasis etc)
Diabetes – GP permission required due to possible poor circulation and skin being slow to heal
Varicose Veins – GP permission required due to the veins close proximity to the skin
If GP’s permission is required then it will need to be in writing – I reserve the right to refuse treatment if I do not have the required permission, or I doubt that the treatment will be suitable for you. This is to protect both you as my client, and myself as your therapist.